Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Some abstract Cauchy problems in exceptional cases


Author: Louis R. Bragg
Journal: Proc. Amer. Math. Soc. 65 (1977), 105-112
MSC: Primary 34G05
MathSciNet review: 0492651
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let X be a Banach space and let $ A = {B^2}$ in which B is the infinitesimal generator of a strongly continuous group in X with dense domain $ \mathcal{D}(A)$. This paper develops solutions of the abstract Euler-Poisson-Darboux problem

\begin{displaymath}\begin{array}{*{20}{c}} {{u_{tt}}(t) + \frac{{1 - 2m}}{t}{u_t... ...i \in \mathcal{D}({A^r}),\quad r\; > m,} \hfill \\ \end{array} \end{displaymath}

and associated Cauchy problem in terms of solutions of related abstract wave problems. Connections between solutions of certain abstract hypergeometric equations play an important role in these developments. J. B. Diaz and H. Weinberger and E. K. Blum have obtained solutions of the standard Euler-Poisson-Darboux problem (i.e. $ A = {\Delta _n}$, the Laplacian) in the exceptional cases.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34G05

Retrieve articles in all journals with MSC: 34G05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0492651-0
PII: S 0002-9939(1977)0492651-0
Keywords: Banach space, strongly continuous group, singular Cauchy problems, Euler-Poisson-Darboux equation, hypergometric equations, logarithmic solutions
Article copyright: © Copyright 1977 American Mathematical Society